Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 1, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Jan 12, 2012, 4:36 AM CST for 4 counties in Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2012, 4:36 AM CST (10:36 UTC)
- Expired
- Jan 12, 2012, 8:40 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Flood severity
- Minor
Counties Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sulphur River near Talco (TLCT2).
- Action stage
- 19.5 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 27.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07343200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
598 WGUS44 KSHV 121036 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 436 AM CST THU JAN 12 2012 TXC159-343-387-449-130705- /O.NEW.KSHV.FL.W.0001.120112T1036Z-120113T0705Z/ /TLCT2.1.ER.120111T1931Z.120112T0400Z.120112T1305Z.NO/ 436 AM CST THU JAN 12 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLOOD WARNING FOR THE SULPHUR RIVER BELOW TALCO. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 4:15 AM THURSDAY THE STAGE WAS 20.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 8 AM THURSDAY MORNING.. * IMPACT...AT 20.0 FEET...EXPECT MINOR LOWLAND FLOODING OF THE HEAVILY WOODED FLOODPLAIN. RANCHERS THAT MAY HAVE CATTLE AND EQUIPMENT IN THE RIVER BOTTOMS SHOULD MOVE THEM TO HIGHER GROUND. $$
1 follow-up statement
089 WGUS84 KSHV 121440 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 840 AM CST THU JAN 12 2012 TXC159-343-387-449-121510- /O.CAN.KSHV.FL.W.0001.000000T0000Z-120113T0705Z/ /TLCT2.1.ER.120111T1931Z.120112T0400Z.120112T1345Z.NO/ 840 AM CST THU JAN 12 2012 THE FLOOD WARNING IS CANCELLED FOR THE SULPHUR RIVER BELOW TALCO TEXAS. * AT 815 AM THURSDAY THE STAGE WAS 19.9 FEET. * FELL BELOW FLOOD STAGE AT 745 AM THURSDAY. * FLOOD STAGE IS 20 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 15.4 FEET BY FRIDAY MORNING. * ALSO THE SULPHUR RIVER CRESTED AT 21.2 FEET DURING LATE WEDNESDAY EVENING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jan 11, 10:15 PM CST, 6 hours 21 minutes earlier.
Area forecast discussion, Jan 11, 10:15 PM CST, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 PM CST WED JAN 11 2012
.DISCUSSION...
THE COLD FRONT IS CHARGING INTO THE FOUR STATE AREA...NOW INTO
TYLER AND DE QUEEN. WE HAVE INCHED UP THE LAKE WIND ADVISORY A FEW
HOURS FOR THESE AREAS AND ADDED SOUTHWEST ARKANSAS TO THE MID
EVENING START TIME WITH GUSTS TO 33 KTS AT PITTSBURG NOW. THE
REMAINING PORTIONS OF THE ADVISORY MAY SPREAD INTO THE PICTURE
BEFORE THE PRE DAWN START TIME...BUT NOT MORE THAN AN HOUR OR TWO.
WE HAVE INCREASED THE CLOUDS A BIT IF FOR NOTHING ELSE THE CIRRUS
AND GONE MOSTLY CLOUDY INTO PORTIONS OF THE I-30 CORRIDOR BY
DAYBREAK WITH THE SLIGHT CHANCE FOR A FEW FLURRIES OF LIGHT SNOW
OVER OUR EXTREME NORTHERN COUNTIES. NO ACCUMULATION POSSIBLE WITH
UPPER 40S FOR A GROUND TEMP. THE FRONT IS KNOCKING ON THE DOOR OF
TEXARKANA AND WILL DROP IN QUICKLY WITH COLD HIGH PRESSURE
BRINGING BACK WINTER. LOADED IN NEW NAM WINDS THROUGH SUNSET
TOMORROW. /24/
&&
.AVIATION...
COLD FRONT AS OF 03Z WAS LOCATED NEAR A MENA...TYLER TO HEARNE TEXAS
LINE AND MOVING RAPIDLY SOUTH AND EAST. SOME AC AROUND 7KFT JUST AHEAD
AND IN THE WAKE OF THE FRONT LOWERING TO 35HDFT WEST OF THE I-35 CORRIDOR
ACROSS N CENTRAL TX INTO CENTRAL OK. SEEING AN INITIAL WIND SHIFT TO THE
NORTHWEST AFTER FRONTAL PASSAGE WITH THE STRONGER NW WIND GUSTS...AS
HIGH AS 30KTS...ABOUT AN HOUR BEHIND THE INITIAL WIND SHIFT.
POST FRONTAL CEILINGS MAY FLIRT WITH MVFR CONDITIONS AROUND 3KFT FOR
TERMINAL LOCATIONS ALONG AND NORTH OF THE I-20 CORRIDOR BUT MORE LIKELY
AT THE TXK/ELD TERMINAL LOCATIONS. CLOUD COVER SHOULD EXIT THE
REGION QUICKLY BEYOND 12-15Z THU WITH STRONG NW WIND GUSTS
CONTINUING AROUND 25-30KTS.
&&
.PREV DISCUSSION... /ISSUED 239 PM CST WED JAN 11 2012/
DISCUSSION...
UPPER TROUGH MOVING ACROSS THE SOUTHERN PLAINS THIS AFTERNOON WILL
CROSS THE AREA TONIGHT...BRINGING A COLD FRONT ACROSS THE FOUR
STATE REGION. BEHIND THIS FRONT...EXPECT STRONG AND GUSTY NORTHWEST
WIND. A LAKE WIND ADVISORY HAS BEEN ISSUED FOR THE NORTHWEST THIRD
OF THE FORECAST AREA...BEGINNING AT MIDNIGHT...AND FOR THE ENTIRE
CWA FOR THURSDAY. A FEW SPRINKLES MAY ACCOMPANY THE FRONT ACROSS
NORTHERN AREAS...BUT AT THIS TIME ANY PRECIPITATION LOOKS BRIEF
WITH ONLY TRACE AMOUNTS EXPECTED. EXCEPT FOR A FEW READINGS AROUND
30 ACROSS THE EXTREME NORTHWEST ZONES...TEMPERATURES SHOULD REMAIN
ABOVE FREEZING TONIGHT. HOWEVER...STRONG COLD ADVECTION DURING THE
DAY THURSDAY WILL HOLD READING TO THE 40S AREA WIDE. THURSDAY
NIGHT WILL BE ONE OF THE COLDEST SO FAR THIS WINTER...WITH
READINGS RANGING FROM THE UPPER TEENS NORTH TO THE LOWER AND MID
20S SOUTH. HIGH PRESSURE AT THE SURFACE AND NORTHWEST FLOW WILL
REMAIN AROUND THROUGH THIS WEEKEND RESULTING IN DRY WEATHER. NEXT
CHANCE OF RAIN RETURNS LATE SUNDAY NIGHT INTO TUESDAY AS SOUTHERLY
FLOW RETURNS IN THE LOWER LEVELS AHEAD OF A DEEP UPPER TROUGH.
AVIATION...
BACK EDGE OF LOW STRATUS DECK...HAS JUST EXITED KMLU AND KELD
TERMINALS TO THE EAST AS LOW MOVES ACROSS TN VALLEY. FOR NEXT FEW
HOURS...VFR SKC WITH LIGHT S-W WINDS TO PREVAIL. STG COLD FRONT
MOVING INTO CENTRAL OK...WITH STG N-NW WINDS AND POSTFRONTAL MVFR
CIGS. LOOKING FOR FROPA AROUND 02-04Z AT KTYR...KGGG...AND KTXK
TERMINAL...04-06Z AT KELD...KSHV...AND KLFK TERMINALS...AND AROUND
08Z KMLU TERMINAL./VII/.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 37 47 25 54 31 / 10 0 0 0 0
MLU 38 45 23 51 27 / 10 0 0 0 0
DEQ 32 43 17 50 24 / 20 0 0 0 0
TXK 31 44 22 51 30 / 10 0 0 0 0
ELD 37 44 21 51 27 / 10 0 0 0 0
TYR 32 44 25 52 31 / 0 0 0 0 0
GGG 35 44 22 54 29 / 10 0 0 0 0
LFK 37 49 25 55 29 / 10 0 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 6 AM TO 4 PM CST THURSDAY FOR THE
FOLLOWING ZONES: ARZ072-073.
LAKE WIND ADVISORY UNTIL 4 PM CST THURSDAY FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070-071.
LA...LAKE WIND ADVISORY FROM 6 AM TO 4 PM CST THURSDAY FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 4 PM CST THURSDAY FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY FROM 6 AM TO 4 PM CST THURSDAY FOR THE
FOLLOWING ZONES: TXZ152-153-165>167.
LAKE WIND ADVISORY UNTIL 4 PM CST THURSDAY FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>151.
&&
24/13Hazardous weather outlook, Jan 11, 11:49 AM CST, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1149 AM CST WED JAN 11 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-121200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1149 AM CST WED JAN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.